I'm a 57 year old female who has had asthma for about 6 years. Recently my asthma has taken a new pattern,in that symptoms are more frequent thus prompting my allergist to prescribe Symbicort, to be used on an on going basis.
In the information supplied by the pharmacist, and on the leaflet that came in the box with the inhaler, it was consistently emphasized that people who used inhaled steroids on a long term basis, should carry medical ID.
Why is that? As well,there seems to be a concern re Symbicort, and low potassium. I take hydrochlorothiazide, and have had low potassium. Fatigue is one symptom, but other conditions cause fatigue. Are there test strips to detect low potassium?
Hello and thank you for posting your medical question on E health Forum. I am glad I can help you here.
Asthma patients are at risk for serious (sometimes fatal) asthma-related breathing problems due to various triggers. In case of emergencies wearing a medical ID or a medical bracelet helps Emergency medical technicians to recognize and immediately treat them with bronchodilators.
Inhaled corticosteroids do not control the severe acute symptoms. But help to prevent recurrent attacks and the severity of each attack.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Asthma , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.